Alert archive / Texas / Flash Flood Warnings in 2000
Flash Flood Warning 28, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Jul 1, 2000, 8:37 PM CDT for Sterling County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 1, 2000, 8:37 PM CDT (01:37 UTC)
- Expired
- Jul 1, 2000, 11:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Sterling County, TX
The radar
The San Angelo radar (KSJT), 72 km from the middle of the area, began a volume at 01:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 1.6 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 611 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 2128 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KSJT 020143
FFWSJT
TXC431-020430-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
837 PM CDT SAT JUL 1 2000
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
STERLING COUNTY IN WEST CENTRAL TEXAS
* UNTIL 1130 PM CDT
* AT 829 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY
HEAVY RAIN 2 MILES NORTH OF STERLING CITY WITH LITTLE MOVEMENT
INDICATED.
* THE THUNDERSTORM WITH EXCESSIVE RAINFALL WILL BE NEAR...
STERLING CITY THROUGH 930 PM
* RAINFALL TOTALING 4 INCHES HAS FALLEN IN PARTS OF THE WARNED AREA.
THUNDERSTORMS WITH VERY HEAVY RAIN WILL CONTINUE TO MOVE INTO
SOUTHERN AND CENTRAL STERLING COUNTY. ADDITIONAL RAINFALL UP TO 3
INCHES IS EXPECTED OVER SOUTHERN STERLING COUNTY WITH UP TO 2
INCHES OF ADDITIONAL RAIN OVER CENTRAL STERLING COUNTY THROUGH
1000 PM CDT. FLOODING OF STREAMS AND CREEKS IS PARTICULARLY LIKELY
IN THE AREA AROUND STERLING CITY.
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH
MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. DO NOT ATTEMPT TO
DRIVE AROUND BARRICADES. MOST FLASH FLOOD DEATHS OCCUR IN VEHICLES.
LAT...LON 3207 10127 3157 10126 3158 10087 3170 10089
3174 10084 3208 10084What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 6:48 PM CDT, 1 hour 49 minutes earlier.
Area forecast discussion, Jul 1, 6:48 PM CDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 648 PM CDT SAT JUL 1 2000 ZONE UPDATE ISSUED FOR THE NRN/CNTRL BIG COUNTRY TO INCREASE RAIN CHANCES TONIGHT AND ADD AN AREAL QUALIFIER BASED ON WSR-88D/SATELLITE TRENDS. .SJT...NONE. 22
Nearby
Flash Flood Warnings in Texas, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.